Alert archive / California / Wind Advisories in 2013
Wind Advisory 62, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 26, 2013, 1:36 PM PDT for 4 counties in California. It took effect at Sep 27, 2013, 2:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 1:36 PM PDT (20:36 UTC)
- In effect from
- Sep 27, 2013, 2:00 AM PDT
- Expired
- Sep 27, 2013, 12:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS76 KSGX 262036 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT THU SEP 26 2013 ...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON... ...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH AND BELOW PASSES AND CANYONS... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST THIS AFTERNOON. LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL DIMINISH BY THIS EVENING. BY LATE TONIGHT...GUSTY NORTHEASTERLY WINDS WILL DEVELOP IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND SATURDAY. CAZ056-061-270445- /O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/ /O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR THIS AFTERNOON...THEN LOCAL NORTHEAST WINDS 15TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY MORNING. * TIMING...THROUGH THIS AFTERNOON...THEN AGAIN LATE TONIGHT AND FRIDAY MORNING. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN THE NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN SOMEWHAT SATURDAY AFTERNOON. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-055-057-270445- /O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...LATE TONIGHT AND FRIDAY MORNING * LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND THE 60 FREEWAY. * OUTLOOK...WINDS WILL WEAKEN SATURDAY AFTERNOON...BUT LOCALLY GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-270000- /O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR. * TIMING...THROUGH THIS AFTERNOON. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG INTERSTATE 8. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. * WIND GUSTS SINCE MIDNIGHT...HARRISON PARK...47 MPH AT 7 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
3 follow-up statements
255 WWUS76 KSGX 262356 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 456 PM PDT THU SEP 26 2013 ...LOCALLY STRONG AND GUSTY WEST WINDS IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES DIMINISHING THIS EVENING... ...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH AND BELOW PASSES AND CANYONS... BY LATE TONIGHT...GUSTY NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND SATURDAY. CAZ056-061-271030- /O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ /O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WEAKENING THIS EVENING...THEN LOCAL NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY MORNING. * TIMING...LATE TONIGHT AND FRIDAY MORNING. * LOCATIONS...LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN AND BELOW CANYONS AND PASSES AND IN THE NORTHERN COACHELLA VALLEY...NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE COACHELLA VALLEY. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN SOMEWHAT SATURDAY AFTERNOON. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-270100- /O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WEST WINDS ARE WEAKENING AND NOT EXPECTED TO REACH CRITERIA THIS EVENING. $$ CAZ048-055-057-271030- /O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY... * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...LATE TONIGHT AND FRIDAY MORNING. * LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND THE 60 FREEWAY. * OUTLOOK...WINDS WILL WEAKEN FRIDAY AFTERNOON...BUT LOCALLY GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG
967 WWUS76 KSGX 270955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT FRI SEP 27 2013 ...GUSTY NORTHEASTERLY WINDS THIS MORNING THROUGH AND BELOW PASSES AND CANYONS... NORTHEAST WINDS GUSTING OVER 45 MPH ARE EXPECTED THIS MORNING IN THE SAN BERNARDINO MOUNTAINS...THE SAN JACINTO MOUNTAINS AND THE ORANGE COUNTY MOUNTAINS. AREAS SUSCEPTIBLE TO THE STRONGEST WINDS INCLUDE THE AREAS BELOW THE CAJON PASS...AND THE PASSES AND CANYONS IN THE ORANGE COUNTY MOUNTAINS. THE WINDS WILL WEAKEN SOMEWHAT THIS AFTERNOON...THEN INCREASE AGAIN LATE TONIGHT INTO SATURDAY. CAZ048-055>057-061-271900- /O.CON.KSGX.WI.Y.0062.000000T0000Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 255 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. * LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ON SECTIONS OF INTERSTATE 10 AND 15...AND HIGHWAY 60. * OUTLOOK...WINDS WILL WEAKEN THIS AFTERNOON. LOCALLY GUSTY EASTERLY WINDS WILL INCREASE AGAIN LATER TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
311 WWUS76 KSGX 271909 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1209 PM PDT FRI SEP 27 2013 ...MODERATELY GUSTY NORTHEAST TO EAST WINDS TO CONTINUE... .THE WIND ADVISORY EXPIRED AT NOON...BUT LOCAL WIND GUSTS FROM THE EAST TO AROUND 35 MPH WILL CONTINUE TONIGHT AND SATURDAY MORNING THROUGH AND BELOW PASSES AND CANYONS. CAZ048-055>057-061-272015- /O.EXP.KSGX.WI.Y.0062.000000T0000Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 1209 PM PDT FRI SEP 27 2013 ...WIND ADVISORY HAS EXPIRED... LOCAL WIND GUSTS FROM THE EAST TO AROUND 35 MPH WILL CONTINUE TONIGHT AND SATURDAY MORNING THROUGH AND BELOW PASSES AND CANYONS. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 9:30 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 26, 9:30 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU SEP 26 2013 .SYNOPSIS... THE LOW PRESSURE TROUGH WILL CONTINUE TO MOVE THROUGH THE GREAT BASIN TODAY. THIS WILL RESULT IN MODERATE TO STRONG WESTERLY WINDS IN THE MOUNTAINS AND DESERTS AND BELOW NORMAL TEMPERATURES ACROSS ALL OF SOUTHERN CALIFORNIA. THE DEEP MARINE LAYER WILL BRING ISOLATED SHOWERS FROM THE COAST TO THE MOUNTAINS...AND LOCALLY DENSE FOG IN THE MOUNTAINS THIS MORNING. WINDS WILL TURN NORTHEASTERLY LATE TONIGHT AND EARLY FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS NEVADA...WITH LOCALLY GUSTS WINDS THROUGH AND BELOW PASSES AND CANYONS. THE OFFSHORE FLOW WILL BRING DRYING AND MUCH WARMER WEATHER THROUGH THE WEEKEND...WITH AREAS OF GUSTY EASTERLY WINDS SATURDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... TROUGH CONTINUES OVER THE WEST...WITH THE TROUGH AXIS OVER WESTERN NEVADA INTO THE SIERRA. THE TROUGH WILL CONTINUE TO MOVE EAST...THOUGH WITH WEST WINDS OF 40 TO 50 KNOTS ABOVE THE INVERSION...BETWEEN 4500 AND 5500 FEET MSL...AND THE MOUNTAIN WAVE...SOME GUSTY WINDS WILL CONTINUE IN THE DESERTS AND MOUNTAIN DESERT SLOPES...SO THE WIND ADVISORY HAS BEEN CONTINUED UNTIL 5 PM FOR THE RIVERSIDE/SAN DIEGO COUNTY MTNS/DESERTS. AREAS OF BLOWING DUST WILL BE POSSIBLE AGAIN TODAY IN THE DESERTS. WINDS LOOK JUST LOW ENOUGH FOR SW SAN BERNARDINO COUNTY TO KEEP THEM BELOW WIND ADVISORY CRITERIA. AFTER THE TROUGH OF LOW PRESSURE MOVES EAST...WE WILL BE IN NORTH FLOW ALOFT TONIGHT/SATURDAY...WITH NE FLOW AT 850 MB DEVELOPING BY AROUND 2 AM FRI. THERE IS SOME COLD AIR ADVECTION AT 700 MB BUT LESS AT 850 MB...AND BUFKIT SOUNDINGS FOR THE LOCAL WRF SHOW A WEAK INVERSION AROUND 650 MB...SO THERE IS A CHANCE OF A MTN WAVE...BUT THE MTN WAVE SHOULD NOT BE STRONG ENOUGH TO BRING ANY SIGNIFICANT WINDS TO THE VALLEY FLOORS UNTIL AFTER SUNRISE. BEST TIMES FOR WINDS...BASED ON 12Z NAM 1.3-KM FIRE WEATHER NEST...WILL BE 8 AM TO NOON...AND MOSTLY IN THE SANTA ANA MTNS...INLAND EMPIRE AND NORTHERN PARTS OF THE COACHELLA VALLEY. A WIND ADVISORY WILL BE LIKELY ISSUED FOR MAINLY FRIDAY MORNING FOR THOSE AREAS WITH THE AFTERNOON PACKAGE. WINDS WILL INCREASE AGAIN FRIDAY NIGHT/SATURDAY...BUT MAINLY THROUGH E-W PASSES/CANYONS...SO SAN DIEGO COUNTY WOULD BE MORE AFFECTED. TEMPS WILL INCREASE SUBSTANTIALLY...ESPECIALLY IN THE VALLEYS...FRIDAY AND SATURDAY...WITH QUITE A FEW 90S IN THE VALLEYS BY SATURDAY. WEST FLOW ALOFT WILL PREVAIL STARTING SUNDAY AS A TROUGH APPROACHES THE PAC NW. THIS WILL END THE OFFSHORE FLOW SUNDAY...THOUGH THE MARINE LAYER APPEARS NOT TO DEVELOP YET. TEMPS WILL NOT CHANGE MUCH SUNDAY...THEN A COOLING TREND WILL START MONDAY AS HEIGHTS LOWER DUE TO THE TROUGH TO THE NORTH. ANOTHER TROUGH WILL BRING MORE COOLING AND PROBABLY A DEEPER MARINE LAYER AROUND WED...WITH OFFSHORE FLOW AGAIN POSSIBLE AROUND THU AFTER THE TROUGH PASSES BY AND A RIDGE FORMS OFF THE COAST. && .AVIATION... 261620Z...THROUGH 270400 UTC...BKN-SCT CLOUDS WITH MULTIPLE LAYERS BETWEEN 2500 FT MSL AND 9000 FT MSL. MTNS OCNL OBSCD. FRZLVL NEAR 10000 FT MSL. MOGR UDDFS AND MTN WAVE ACTIVITY OVER MTNS AND DESERTS WITH WINDS W-SW 25-50KT IN THE 5000-15000 FT MSL LAYER...WITH WINDS SHIFTING TO MOSTLY NW DIRECTION BY 0000Z. SFC WIND GUSTS 25-40KT AND AREAS OF VSBY BLO 3SM IN BLDU/BLSA TO THE E AND SE OF MTNS BETWEEN 27/0400-1000 UTC MOSTLY SKC WITH WINDS DIMINISHING TO LESS THAN 15 KT BELOW 10000 FT AND SHIFTING TO N-NE DIRECTION. BETWEEN 27/1000-1900 UTC...SKC WINDS BELOW 7000 FT NE 15-25KT WITH MOGR UDDFS OVER AND TO THE SW OF MTNS...IMPACTING APPROACHES TO MOST AIRPORTS WITH MOGR UDDFS AND/OR LLWS. && .MARINE... WELL DEFINED SURFACE TO 5000 FT DEEP LOW PRESSURE SYSTEM HAS BEEN MOVING SE 5 KT ACROSS INNER WATERS OVERNIGHT/THIS MORNING. CURRENTLY CENTERED ABOUT 25NM DUE W OF CARDIFF BY THE SEA. ESTIMATING CENTRAL PRES OF 1006 MB. COMBINED SEAS AROUND 6 FT BEING OBSERVED AHEAD OF THE LOW AND +9 FT BEHIND THE LOW. MOST OF THIS IS COMING FROM WIND WAVE CONTRIBUTION AND AVERAGE PERIOD IS LESS THAN 8 SECONDS...SO SMALL CRAFT WILL BE GETTING A LOT OF SLAMMING AND SURF CONDITIONS WILL BE CONFUSED AND VERY CHOPPY THROUGH THIS EVENING. CURRENTLY TIMING ON SMALL CRAFT ADVISORY LOOKS GOOD...ENDING AT MIDNIGHT. SEA STATE SHOULD BECOME LUMPY BUT SMOOTHER OVERNIGHT AS WINDS FALL OFF AND CLEAN UP CONSIDERABLY FRIDAY MORNING WITH OFFSHORE FLOW AROUND 5-10 KT AND A WNW SWELL OF 5 FT AT 9 SECONDS. THIS RESIDUAL WNW SWELL WILL DROP QUICKLY...FALLING TO LESS THAN 3 FT BY FRIDAY EVENING. OFFSHORE WINDS WILL BE ABOUT TWICE AS STRONG SATURDAY MORNING AND COULD HAVE SOME GUSTS AROUND 20 KT ABEAM OF RIVER MOUTHS. && .FIRE WEATHER... GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS TODAY...WITH HIGHEST GUSTS NEAR SAN GORGONIO PASS AND THE SAN DIEGO COUNTY DESERT FOOTHILLS. RH SHOULD BE ABOVE AVERAGE WEST OF THE MOUNTAIN CRESTS WITH A MARINE LAYER DEPTH NEAR 5500 FEET MSL...AND LOCALLY BELOW 20 PERCENT IN THE DESERTS. FRIDAY THROUGH THE WEEKEND...OFFSHORE FLOW WILL DEVELOP AND BRING A MUCH DRIER AIRMASS ALONG WITH GUSTY NORTHEAST TO EAST WINDS THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. WIND GUSTS IN THE MOUNTAINS AND ALONG THE COASTAL FOOTHILLS WILL BE MAINLY IN THE 20-30 MPH RANGE...WITH LOCAL GUSTS OF 45 MPH POSSIBLE IN FAVORED AREAS BELOW THE CAJON PASS...THROUGH THE SANTA ANA CANYONS...AND SAN DIEGO COUNTY MOUNTAINS. DAY-TIME HUMIDITY WILL BE IN THE TEENS FOR MOST INLAND AREAS...PARTICULARLY THE INLAND EMPIRE...AND THEN FALL INTO THE UPPER SINGLE DIGITS IN MANY AREAS ON SATURDAY...EXCEPT NEAR THE COAST. ONLY POOR TO MODERATE OVERNIGHT RECOVERY EXPECTED. WHILE DURATIONS OF THE COMBINATION OF LOW HUMIDITY AND WIND DO NOT LOOK SUFFICIENT FOR A RED FLAG WARNING FOR FRIDAY...WE ARE CONSIDERING A FIRE WEATHER WATCH FOR SATURDAY IN SAN DIEGO COUNTY VALLEYS/DESERTS AS THE EASTERLY GRADIENT WILL FOCUS WINDS THERE WITH AREAS OF SUSTAINED WINDS 25 MPH POSSIBLE...AND THERE WILL BE LONG DURATIONS OF RH BELOW 15 PERCENT. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS UNTIL 5 PM PDT TODAY. SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT FOR THE OUTER WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. && PUBLIC/FIRE WEATHER...MAXWELL AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Sep 26, 4:00 AM PDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU SEP 26 2013 CAZ055-056-058-060>062-270200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT THU SEP 26 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS FROM 20-35 MPH WITH GUSTS OF 45-55 MPH. PEAK GUSTS TO 60 MPH POSSIBLE THROUGH AND BELOW THE WIND PRONE PASSES AND ON THE DESERT SLOPES. VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY AND SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS AND LOW HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-270200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT THU SEP 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE SANTA ANA MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY. LOCALLY STRONG NORTHEAST WIND GUSTS OF 40 TO 50 MPH NEAR THE FOOTHILLS. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. ELEVATED WILDFIRE DANGER. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:17 AM PDT | Small Craft Advisory | SGX | 21 hr | |
| Sep 26, 8:02 AM PDT | Wind Advisory | SGX | Riverside, San Diego | 9 hr |
| Sep 26, 1:05 PM PDT | Fire Weather Watch | SGX | San Diego | 23 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.